Texas, 2014

Hail and Damaging Winds in Texas, March 27 to 28, 2014

March 27 to 28, 2014 · NWS LCH · 8 events in 3 counties and zones

Multiple rounds of thunderstorms affected Southeast Texas over two days with hail and high winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Multiple rounds of thunderstorms affected Southeast Texas over two days with hail and high winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Mar 27, 5:26 PM CST, 34 minutes earlier.

Area forecast discussion, Mar 27, 5:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
626 PM CDT THU MAR 27 2014

.UPDATE...WHILE CONVECTIVE ACTIVITY CONTINUES WITH POTENTIAL FOR
SEVERE LEVELS BEING REACHED, THE SUSTAINED WINDS HAVE FALLEN BELOW
ADVISORY THRESHOLDS SO THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

&&

.MARINE...WINDS CONTINUE TO DIMINISH SO ALLOWED SOME ADVISORIES TO
EXPIRE CLOSE TO THE COAST. EXTENDED THE SCA OVER THE OUTER WATERS
UNTIL MIDNIGHT EAST OF CAMERON. ISSUED CAUTION FOR THE OUTER
WATERS WEST OF CAMERON UNTIL DAYBREAK. THIS TO ADVISORY WHICH
EXPIRES AT MIDNIGHT FOR THOSE WATERS.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT THU MAR 27 2014/

DISCUSSION...
LARGE SFC HIGH CONTINUES OVER THE EAST COAST...WITH LOW PRESSURE
CONTINUING OVER THE MIDWEST...KEEPING THE TIGHT PRESSURE GRADIENT
ACROSS THE REGION. S WINDS 20-25 MPH WITH GUSTS OVER 30 MPH COMMON ALONG
THE I-10 CORRIDOR SOUTHWARD TO THE COAST. THUS...THE WIND ADVISORY
FOR THIS AREA CONTINUE THRU 6 PM.

FOR THE REST OF THIS AFTERNOON/EVENING...THE NEXT SIGNIFICANT UPPER
LEVEL PERTURBATION IS FINALLY GENERATING AN INCREASE AREA OF MOISTURE
& LIFT OVER SE TX...WITH SHRA/ISO TSRA BEGINNING TO INCREASE
ACROSS THIS REGION. WITH THE LATE START...HAD TO LOWER POPS FOR
EARLIER THIS AFTERNOON...BUT THE RADAR FINALLY CATCHING UP FOR
WHAT LOOKS TO BE A FAIRLY WET EVENING ACROSS SE TX/C AND S LA.
THUS...KEPT LIKELY SHRA/TSRA THIS EVENING...DIMINISHING FROM W TO
E AFTER MIDNIGHT AS THE IMPULSE MOVES EAST. SPC STILL HAS AREA
NORTH OF REGION IN SLIGHT RISK...BUT JUST RECENTLY ADDED SE TX/SW
LA WITHIN THE SLIGHT RISK THIS AFTERNOON. WITH THE STRONG LLJ
EXPECTED...CAN'T RULE OUT THE STRONGER TSRA GENERATING SOME
LOCALIZED STRONGER WINDS.

WITH A BRIEF LULL IN PRECIP EXPECTED FOR FRI MORNING...YET ANOTHER
UPPER LEVEL DISTURBANCE IS EXPECTED FOR FRI AFTERNOON/EVENING. WITH
AFTERNOON TEMPS EXPECTED TO REACH THE LOWER 80S ADDING TO THE
INSTABILITY...A FEW OF THESE TSRA COULD REACH SVR LIMITS ACROSS THIS
AREA. THE NAM CONTINUES TO SHOW AN MCS FEATURE ALONG THE SHORTWAVE
AXIS AS IT MOVES QUICKLY THRU THE REGION. THUS...DAMAGING WINDS
WILL BE THE PRIMARY THREAT.

THE COLD FRONT IS EXPECTED TO FOLLOW LATE FRI NIGHT/EARLY SAT
WITH AND END TO THE PRECIPITATION EXPECTED. ONLY EXPECTING A
SLIGHT COOL DOWN...WITH LOWS IN THE 50S AND HIGHS IN THE 70S.
TEMPS WILL GRADUALLY WARM UP INTO NEXT WEEK...WITH THE NEXT CHANCE
OF SHRA/TSRA BY NEXT WED/THU.

DML

MARINE...
WINDS AND SEAS WILL REMAIN ELEVATED THIS AFTERNOON...BUT BEGIN
SUBSIDING THIS EVENING AS THE PRESSURE GRADIENT RELAXES. GOOD
CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED UNTIL A COLD
FRONT MOVES THROUGH THE REGION LATE FRIDAY NIGHT INTO EARLY
SATURDAY. A MODEST OFFSHORE FLOW IS EXPECTED OVER THE WEEKEND IN
THE WAKE OF THE FRONT...WITH SOUTHERLY WINDS RETURNING TO START
THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  65  80  60  76  50 /  70  40  50  10  10
KBPT  65  80  60  77  52 /  70  40  40  10  10
KAEX  62  82  57  74  46 /  70  40  50  10  10
KLFT  65  81  61  76  49 /  70  30  50  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
     LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
     TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
     TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM MIDNIGHT TONIGHT TO 6 AM CDT
     FRIDAY FOR THE FOLLOWING ZONES: WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CDT FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...VERMILION BAY.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Mar 27, 4:48 AM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT THU MAR 27 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
548 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
EAST TEXAS LATER THIS MORNING...AND SUBSEQUENTLY PUSH EAST ACROSS
THE OUTLOOK AREA THIS AFTERNOON AND EVENING. AT THIS TIME...FORECAST
PARAMETERS INDICATE THAT THERE IS AT LEAST SOME POTENTIAL FOR
SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES
ALL APPEAR POSSIBLE WITH ANY THUNDERSTORM THAT DOES BECOME SEVERE.
HOWEVER...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW.
HIGH ATMOSPHERIC MOISTURE CONTENT FORECAST TO BE IN PLACE WILL
ALSO YIELD THE POTENTIAL FOR LOCALLY HEAVY RAINFALL.

SOUTHEAST WINDS ARE FORECAST TO INCREASE AND BECOME GUSTY BY THIS
AFTERNOON...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 10
CORRIDOR. A WIND ADVISORY IS IN EFFECT FOR THIS AREA WITH
SUSTAINED WINDS AROUND 20 MPH WITH GUSTS TO NEAR 30 MPH EXPECTED.
WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ON
FRIDAY AND FRIDAY NIGHT...GENERALLY DEVELOPING OVER EAST TEXAS
ALONG AND AHEAD OF A COLD FRONT...AND TRACKING EASTWARD ACROSS THE
OUTLOOK AREA. THE STORM PREDICTION CENTER HAS INDICATED THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-281100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
548 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
EAST TEXAS THIS MORNING...AND SUBSEQUENTLY PUSH EAST ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING. AT THIS TIME...FORECAST
PARAMETERS INDICATE THAT THERE IS AT LEAST SOME POTENTIAL FOR
SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND
WATERSPOUTS ALL APPEAR POSSIBLE WITH ANY THUNDERSTORM THAT DOES
BECOME SEVERE. HOWEVER...THE OVERALL PROBABILITY OF SEVERE WEATHER
IS VERY LOW.

SOUTH WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH TODAY...BEFORE
DECREASING TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION ON COASTAL
LAKES AND BAYS TODAY...AND A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE GULF OF MEXICO WATERS. WINDS ARE EXPECTED TO BEGIN
SUBSIDING THIS EVENING.

AS WINDS DECREASE...THE RISK OF FALLING VISIBILITIES WILL INCREASE
AS VERY MOIST AIR SITS ATOP RELATIVELY COOLER SHELF...LAKE...AND
BAY WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ON
FRIDAY AND FRIDAY NIGHT...GENERALLY DEVELOPING OVER EAST TEXAS
ALONG AND AHEAD OF A COLD FRONT...AND TRACKING EASTWARD ACROSS THE
OUTLOOK AREA. THE STORM PREDICTION CENTER HAS INDICATED THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.

A COLD FRONT IS EXPECTED TO SWEEP THROUGH THE GULF WATERS FRIDAY
NIGHT INTO EARLY SATURDAY...WITH A BRIEF BOUT OF MODEST OFFSHORE
FLOW EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED.

13

In the hours before

Special weather statement, Mar 27, 4:07 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT THU MAR 27 2014

LAZ027>029-272300-
RAPIDES LA-VERNON LA-AVOYELLES LA-
507 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND AVOYELLES
PARISHES UNTIL 600 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LEANDER...MOVING NORTHEAST AT
40 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEANDER...
CALCASIEU...HINESTON...SIEPER...ELMER AND OTIS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3138 9214 3136 9207 3133 9207 3134 9204
      3133 9200 3128 9201 3095 9285 3106 9302
      3139 9266 3147 9219

K. KUYPER
Special weather statement, Mar 27, 4:24 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CDT THU MAR 27 2014

LAZ027-030-031-TXZ260-272330-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-
524 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 630
PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BIVENS...MOVING NORTHEAST AT
40 MPH. THIS STORM WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MERRYVILLE...SINGER...JUNCTION...TULLA...DE RIDDER AND ROSEPINE.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3120 9327 3084 9287 3055 9366 3069 9380

K. KUYPER
Local storm report, Mar 27, 5:18 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT THU MAR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MERRYVILLE              30.75N 93.53W
03/27/2014  E0.25 INCH       BEAUREGARD         LA   PUBLIC

            KPLC RELAYED A PUBLIC REPORT OF PEA SIZE HAIL IN
            MERRYVILLE.

0555 PM     HAIL             DE RIDDER               30.85N 93.29W
03/27/2014  E0.50 INCH       BEAUREGARD         LA   PUBLIC

            KPLC RELAYED A PUBLIC REPORT OF MARBLE SIZE HAIL IN
            DERIDDER.

0600 PM     HAIL             DE RIDDER               30.85N 93.29W
03/27/2014  E0.25 INCH       BEAUREGARD         LA   OTHER FEDERAL

            FORT POLK WEATHER STATION REPORTED PEA SIZE HAIL IN
            DERIDDER.

&&

DJONES
Special weather statement, Mar 27, 5:22 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 PM CDT THU MAR 27 2014

LAZ027-028-280015-
RAPIDES LA-VERNON LA-
622 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND VERNON PARISHES UNTIL
715 PM CDT...

AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES EAST OF FORT POLK...MOVING NORTHEAST AT
50 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SLAGLE...
SIMPSON...LACAMP...HUTTON AND LEANDER.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3136 9302 3133 9294 3129 9289 3125 9283
      3111 9282 3097 9315 3106 9323

K. KUYPER
Special weather statement, Mar 27, 5:23 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
623 PM CDT THU MAR 27 2014

TXZ180-201-259-280000-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-
623 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 700 PM CDT...

AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES EAST OF VILLAGE MILLS...MOVING NORTHEAST
AT 50 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...IVANHOE...
HILLISTER...FRED...SPURGER...TOWN BLUFF AND MT. UNION.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3089 9430 3073 9394 3041 9435 3051 9455

66
Special weather statement, Mar 27, 5:54 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
654 PM CDT THU MAR 27 2014

LAZ028-280100-
RAPIDES LA-
654 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES PARISH UNTIL 800 PM
CDT...

AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF SIEPER...MOVING NORTHEAST AT 40
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LENA...
BOYCE...ALEXANDRIA INTERNATIONAL AIRPORT...ALEXANDRIA...TIMBER TRAILS
AND PINEVILLE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN
A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3152 9271 3147 9269 3146 9270 3144 9268
      3140 9266 3144 9243 3140 9237 3127 9238
      3104 9283 3125 9283 3132 9288 3134 9297
      3138 9294 3137 9292 3152 9273

K. KUYPER

The radar

The Ft Polk radar (KPOE), 81 km away, was scanning. The volume nearest the first event began at 00:02 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Newton

When
March 27, 6:00 PM CST
Where
Newton County, 1.82 mi NW of Newton
Measured
0.75 in hail
Reported by
Public
Coordinates
30.850, -93.750

KFDM relayed a report of penny sized hail in Newton via Facebook.

Thunderstorm Wind, Tyler

When
March 28, 6:36 PM CST
Where
Tyler County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
COOP Observer
Coordinates
30.770, -94.420

Numerous trees were downed including one that fell on a vehicle along Spring Valley Road from a passing storm. Power was also knocked out to the area hospital.

Thunderstorm Wind, Tyler

When
March 28, 6:49 PM CST
Where
Tyler County, 6.92 mi NE of Milton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
COOP Observer
Coordinates
30.810, -94.310

Two trees were blown down by a passing storm northeast of Woodville at an RV pard.

Hail, Jasper

When
March 28, 7:02 PM CST
Where
Jasper County, Jasper
Measured
1.25 in hail
Reported by
Public
Coordinates
30.920, -94.000

Public reports hail varying between a quarter and a half dollar sizes at the Sonic near Downtown Jasper.

Thunderstorm Wind, Jasper

When
March 28, 7:20 PM CST
Where
Jasper County, 1.37 mi ENE of Kirbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.660, -93.900

The Jasper County Sheriffs office reported trees down along FM 1004 in Kirbyville.

Thunderstorm Wind, Jasper

When
March 28, 7:20 PM CST
Where
Jasper County, 0.69 mi N of Magnolia Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.740, -94.030

The Jasper County Sheriffs office reported trees down along FM 1013 in Magnolia Springs.

Thunderstorm Wind, Newton

When
March 28, 7:23 PM CST
Where
Newton County, 1.82 mi NW of Newton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.850, -93.750

The Newton County Sheriffs Department reported trees down in Burkeville and a car blown off the road during a thunderstorm.

Thunderstorm Wind, Newton

When
March 28, 7:27 PM CST
Where
Newton County, 10.1 mi ENE of Mayflower
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.170, -93.570

Wind gusts of near 70 MPH were estimated at the Toledo Bend Dam with a passing thunderstorm.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500780, 500784, 500785, 500781, 500788, 500790, 500791, 500793.